Popping Pills Leads to Gambling Problems?


I was half paying attention to the television tonight when a commercial came on for Mirapex, a drug for Restless Leg Syndrome. What caught my attention was the potential side effects list at the end of the commercial, which seemed to include compulsive gambling. HUH?

Sure enough I checked the website.

IMPORTANT SAFETY INFORMATION ABOUT MIRAPEX: MIRAPEX may cause you to fall asleep without any warning, even while doing normal daily activities such as driving. When taking MIRAPEX hallucinations may occur and sometimes you may feel dizzy, sweaty or nauseated upon standing up. The most common side effects in clinical trials for RLS were nausea, headache, and tiredness. You should talk with your doctor if you experience these problems.

Patients and caregivers should be informed that impulse control disorders/compulsive behaviors may occur while taking medicines.

Further the FAQ indicates:

There have been reports of patients taking certain medications to treat Parkinson’s disease or RLS, including MIRAPEX, that have reported problems with gambling, compulsive eating, and increased sex drive.

So apparently medicines used to treat muscle impulses and spasms result in behavioral impulses and spasms. Hey, I bet there are lawsuits out there about this.

BINGO.

And another one bites the dust.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: